Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS Hastings, NE

July 10, 20214 counties in Nebraska

NWS Hastings, NE issued this special weather statement at Jul 10, 2021, 3:02 PM CDT for 4 counties in Nebraska. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2021, 3:02 PM CDT (20:02 UTC)
Expired
Jul 10, 2021, 3:30 PM CDT
In force
28 min
Issued by
NWS Hastings, NE

Counties Clay County, NE, Nuckolls County, NE, Thayer County, NE, Webster County, NE

The radar

The Grand Island radar (KUEX), 30 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2021-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2021-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

761 
WWUS83 KGID 102002
SPSGID

Special Weather Statement
National Weather Service Hastings NE
302 PM CDT Sat Jul 10 2021
 
NEZ075>077-085>087-102030-
Thayer NE-Nuckolls NE-Adams NE-Webster NE-Clay NE-Fillmore NE-
302 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLAY...NUCKOLLS...
WEBSTER...SOUTHERN ADAMS...SOUTHWESTERN FILLMORE AND WESTERN THAYER
COUNTIES UNTIL 330 PM CDT...

At 300 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ong to near Lawrence to 6 miles north of
Campbell. Movement was southeast at 40 mph.

Pea size hail and wind gusts of 45 to 55 mph will be possible with 
these storms.

Strong thunderstorms will be near...
  Deweese, Ong and Rosemont around 305 PM CDT.
  Shickley and Lawrence around 310 PM CDT.
  Davenport around 315 PM CDT.
  Nelson and Carleton around 320 PM CDT.

Other locations in the path of these storms include Cowles, Inavale,
Superior, Hebron, Red Cloud, Deshler, Belvidere, Nora and Bostwick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4000 9805 4000 9872 4043 9872 4057 9776
      4013 9749
TIME...MOT...LOC 2000Z 331DEG 36KT 4048 9784 4037 9827 4038 9869 

$$

Thies

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Jul 10, 1:15 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jul 10, 1:15 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
National Weather Service Hastings NE
115 PM CDT Sat Jul 10 2021

...Aviation Update...

.DISCUSSION...(Today through Friday)
Issued at 524 AM CDT Sat Jul 10 2021

Busy shift overnight will make for a brief and later issued
discussion.

Main focus will be on chances of showers/thunderstorms
today/evening.

The last round of MCS activity is on its way out of the CWA early
this morning, with spotty shower/thunderstorm activity for a good
chunk of the early morning. Looks like we get a bit of a lull
toward late morning/early afternoon before a spoke of energy
rotates south and clips our CWA, focusing on our northeast. MLCAPE
increases to the 1000-1500 J/kg range for the most part, with
higher MLCAPE in our east/northeast. Deep layer shear is shunted
south quite quickly this morning, and will be highly lacking,
especially in areas where we have a highest POPs in the northeast
where we are carrying roughly 50 percent chances of precip in our
northeast. Cool mid-level temps indicate that we should have
little problem with producing pulsy thunderstorms that could give
us some marginally severe hail. Although deep layer shear is more
favorable in our south where we may hold on to 25-30 KTS of deep
layer shear this afternoon, MLCAPE in this area will peak in the
1000-1500 J/kg give or take away from the focus of the spoke of
energy mentioned earlier. Chances of thunderstorms diminish by
mid-evening as the mid to upper wave of energy continues to move
south and eventually away from the CWA. With generally low shear
and marginal instability, small to marginally severe hail will be
the primary threat to afternoon/evening storms that develop.
Severe threat diminishes after 9 pm, but some straggler t-storms
could stick around into the overnight. For temperatures, still
looks like we are headed toward near 80, or just under 80, perhaps
a tad warmer from the previous forecast, but still cool. Leftover
sky cover should help keep temps from getting too toasty and
cooler, drier air is moving in behind a cold front that has pushed
into Kansas.

We could have some stubborn stratus and sprinkles/showers hang
around during the early morning Sunday, but for the most part,
Sunday should be dry with subsidence occurring behind the passing
wave from the previous afternoon/night.

Monday and Tuesday remain dry and warmer with chances of t-storms
returning for mid-week with typical highs in the mid 80s to near
lower 90s for the most part.

&&

.AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Sunday)
Issued at 115 PM CDT Sat Jul 10 2021

Ceiling/visibility/precipitation:
Main concerns are: 1) Decent chance of passing
showers/thunderstorms this afternoon-early evening (possibly
briefly strong to marginally-severe) and 2) increasing probability
of potentially several hours of MVFR ceiling late this evening
into late Sunday morning. Starting with the shorter term issue,
have kept a generic "vicinity thunderstorm" (VCTS) through 01Z,
with a TEMPO for -TSRA from 19-23Z to capture the main window of
opportunity for passing storms. Not expecting "high end severe" by
any means, but the most intense storms could contain hail up to
around quarter size/wind gusts 40-50KT. As for ceiling trends, a
lower-end VFR ceiling is certainly possible this afternoon-evening
(perhaps high-end MVFR under any storms), but overall VFR should
prevail until at least 04-06Z. Thereafter, have prevailing MVFR
kicking in through most of the remainder of the period, with
latest models looking more aggressive with lower ceiling
coverage/duration. Have both sites returning to low-end VFR by
15-16Z, but a ceiling could linger. Visibility-wise, cannot rule
out brief MVFR during any storms and perhaps also in light
fog/haze toward sunrise, but with VFR most likely to prevail the
vast majority of the time have kept it VFR for now.

Winds:
Aside from any possible convectively-enhanced winds this
afternoon/early evening, rather breezy north-northwest winds will
prevail through around sunset, with sustained speeds commonly
15-20KT/gusts to around 25KT. By around 03-04Z, a lighter
northerly wind generally around 10KT will be in place, with this
lighter regime prevailing through the remainder of the period.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

DISCUSSION...Heinlein
AVIATION...Pfannkuch
Hazardous weather outlook, Jul 10, 10:39 AM CDT, 4 hours 23 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Hastings NE
1039 AM CDT Sat Jul 10 2021

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
111200-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
1039 AM CDT Sat Jul 10 2021

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...This Afternoon and Tonight.

Anytime between mainly 1 and 8 PM, isolated to scattered
thunderstorm activity is possible almost anywhere in the outlook
area, but with the overall-highest chances favoring Nebraska counties
north of Interstate 80 and also counties along and east of Highway
281. Roughly the eastern half of the outlook area is under a
Marginal Risk for severe storms during this time, with the main
threats being hail up to around quarter size, and perhaps also
wind gusts up to around 60 MPH. However, even west of the official
Marginal Risk area, a few strong storms with small hail and gusty
winds cannot be ruled out.

After roughly 8 PM, any possible threat for strong to severe
thunderstorms will be on the decrease, but a few general, non-
severe storms could linger later into the night, particularly
within counties east of the Highway 281 corridor.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Our next, off-and-on chances for thunderstorms arrive between
Tuesday evening and Friday, with early indications suggesting
some of the most widespread coverage might favor the Tuesday
night through Wednesday night time frame. It is still too early to
confidently assess the potential for severe storms.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any hail and wind gusts over 50
MPH that might occur this afternoon into this evening.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

Pfannkuch

In the hours before

Special weather statement, Jul 10, 2:24 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Hastings NE
224 PM CDT Sat Jul 10 2021

NEZ062-063-075-076-102000-
Adams NE-Hamilton NE-Hall NE-Clay NE-
224 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY...ADAMS...
SOUTHWESTERN HAMILTON AND SOUTHERN HALL COUNTIES UNTIL 300 PM CDT...

At 223 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Doniphan to near Shelton. Movement was
southeast at 30 mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Strong thunderstorms will be near...
  Doniphan around 230 PM CDT.
  Hansen around 235 PM CDT.
  Hastings and Trumbull around 240 PM CDT.

Other locations in the path of these storms include Juniata,
Holstein, Roseland, Inland and Harvard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4059 9803 4044 9864 4055 9872 4075 9872
      4084 9834
TIME...MOT...LOC 1923Z 324DEG 28KT 4079 9840 4071 9870

Thies
Special weather statement, Jul 10, 2:28 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Hastings NE
228 PM CDT Sat Jul 10 2021

NEZ049-064-077-102000-
York NE-Polk NE-Fillmore NE-
228 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR YORK AND NORTHWESTERN FILLMORE
COUNTIES UNTIL 300 PM CDT...

At 228 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gresham to near Henderson. Movement was
southeast at 30 mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Strong thunderstorms will be near...
  McCool Junction and Lushton around 245 PM CDT.

Other locations in the path of these storms include Grafton and
Fairmont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4053 9774 4064 9783 4088 9783 4109 9737
      4070 9737
TIME...MOT...LOC 1928Z 332DEG 26KT 4105 9731 4082 9778

Thies
Local storm report, Jul 10, 2:32 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
232 PM CDT SAT JUL 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     TSTM WND GST     GRAND ISLAND AIRPORT    40.97N 98.31W
07/10/2021  M67 MPH          HALL               NE   ASOS

&&

MANGELS
Special weather statement, Jul 10, 2:48 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Hastings NE
248 PM CDT Sat Jul 10 2021

NEZ072>074-082>084-102015-
Franklin NE-Phelps NE-Kearney NE-Harlan NE-Gosper NE-Furnas NE-
248 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FRANKLIN...PHELPS...
KEARNEY...GOSPER...NORTHERN FURNAS AND NORTHERN HARLAN COUNTIES UNTIL
315 PM CDT...

At 247 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Heartwell to near Loomis to 6 miles south
of Eustis. Movement was south at 45 mph.

Pea size hail and winds up to 45 mph will be possible with these
storms.

Strong thunderstorms will be near...
  Holdrege and Norman around 255 PM CDT.
  Atlanta around 300 PM CDT.

Other locations in the path of these storms include Arapahoe,
Campbell, Holbrook, Ragan and Huntley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4035 10020 4035 10010 4044 10009 4044 9998
      4067 9998 4065 9872 4015 9873 4015 10019
TIME...MOT...LOC 1947Z 348DEG 41KT 4053 9873 4053 9942 4057 10006

Thies
Local storm report, Jul 10, 2:54 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
254 PM CDT SAT JUL 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND GST     HASTINGS AIRPORT        40.60N 98.43W
07/10/2021  M52 MPH          ADAMS              NE   ASOS

&&

MANGELS
Special weather statement, Jul 10, 3:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Hastings NE
302 PM CDT Sat Jul 10 2021

NEZ075>077-085>087-102030-
Thayer NE-Nuckolls NE-Adams NE-Webster NE-Clay NE-Fillmore NE-
302 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLAY...NUCKOLLS...
WEBSTER...SOUTHERN ADAMS...SOUTHWESTERN FILLMORE AND WESTERN THAYER
COUNTIES UNTIL 330 PM CDT...

At 300 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ong to near Lawrence to 6 miles north of
Campbell. Movement was southeast at 40 mph.

Pea size hail and wind gusts of 45 to 55 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Deweese, Ong and Rosemont around 305 PM CDT.
  Shickley and Lawrence around 310 PM CDT.
  Davenport around 315 PM CDT.
  Nelson and Carleton around 320 PM CDT.

Other locations in the path of these storms include Cowles, Inavale,
Superior, Hebron, Red Cloud, Deshler, Belvidere, Nora and Bostwick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4000 9805 4000 9872 4043 9872 4057 9776
      4013 9749
TIME...MOT...LOC 2000Z 331DEG 36KT 4048 9784 4037 9827 4038 9869

Thies

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 9:09 PM CDTSevere Thunderstorm WarningGIDDawson51 min
Jul 9, 9:13 PM CDTSevere Thunderstorm WarningGIDBuffalo, Sherman, Valley47 min
Jul 9, 9:46 PM CDTSevere Thunderstorm WarningGIDBuffalo, Greeley, Hall, Hamilton, Howard, Merrick and 2 more44 min
Jul 9, 9:52 PM CDTSpecial Weather StatementGIDFranklin38 min
Jul 9, 9:54 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson, Gosper, Phelps51 min
Jul 9, 9:56 PM CDTSevere Thunderstorm WarningGIDAdams, Franklin, Kearney, Webster26 min
Jul 9, 10:17 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson, Franklin, Furnas, Gosper, Harlan and 3 more43 min
Jul 9, 10:26 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Hall, Hamilton, Howard, Merrick and 3 more49 min
Jul 9, 10:51 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Fillmore, Franklin, Hall, Hamilton and 5 more39 min
Jul 9, 11:15 PM CDTSevere Thunderstorm WarningGIDHamilton, Merrick, Polk, York45 min
Jul 9, 11:26 PM CDTSpecial Weather StatementGIDNance49 min
Jul 9, 11:30 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Hamilton, Nuckolls, Thayer, Webster and 1 more45 min
Jul 10, 1:27 AM CDTSpecial Weather StatementGIDDawson, Furnas, Gosper, Harlan, Phelps48 min
Jul 10, 2:18 AM CDTSpecial Weather StatementGIDFurnas, Harlan42 min
Jul 10, 2:36 AM CDTSevere Thunderstorm WarningGIDDawson24 min
Jul 10, 2:40 AM CDTSevere Thunderstorm WarningGIDFranklin, Harlan50 min
Jul 10, 3:03 AM CDTSpecial Weather StatementGIDAdams, Buffalo, Dawson, Gosper, Greeley, Hall and 5 more57 min
Jul 10, 1:52 PM CDTSpecial Weather StatementGIDHoward23 min
Jul 10, 2:17 PM CDTSpecial Weather StatementGIDHamilton28 min
Jul 10, 2:24 PM CDTSpecial Weather StatementGIDAdams36 min
Jul 10, 2:28 PM CDTSpecial Weather StatementGIDYork32 min
Jul 10, 2:35 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Fillmore, Hall, Hamilton, Merrick and 1 more29 min
Jul 10, 2:48 PM CDTSpecial Weather StatementGIDFranklin, Furnas, Gosper, Harlan, Kearney, Phelps27 min
Jul 10, 3:18 PM CDTSpecial Weather StatementGIDFranklin, Harlan42 min
Jul 10, 3:29 PM CDTSpecial Weather StatementGIDNuckolls, Thayer, Webster46 min
Jul 9, 11:05 PM CDTSevere Thunderstorm WarningGIDJewell, Smith40 min
Jul 9, 11:38 PM CDTSevere Thunderstorm WarningGIDJewell, Mitchell, Osborne, Rooks, Smith52 min
Jul 10, 3:06 AM CDTSevere Thunderstorm WarningGIDJewell, Mitchell, Osborne, Smith39 min
Jul 10, 3:10 AM CDTSpecial Weather StatementGIDOsborne20 min
Jul 10, 3:36 AM CDTSpecial Weather StatementGIDJewell, Mitchell39 min
Jul 10, 4:28 AM CDTSpecial Weather StatementGIDJewell47 min
Jul 10, 4:00 PM CDTSpecial Weather StatementGIDJewell, Mitchell60 min
Jul 10, 4:01 PM CDTSpecial Weather StatementGIDOsborne, Phillips, Rooks, Smith59 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.